Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

July 25, 2021Fremont County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 25, 2021, 6:05 PM MDT for Fremont County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 6:05 PM MDT (00:05 UTC)
Expired
Jul 25, 2021, 7:00 PM MDT
In force
55 min
Issued by
NWS Pueblo, CO

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 137 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2890 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS85 KPUB 260005
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
605 PM MDT Sun Jul 25 2021
 
COZ060-065-066-069-072-073-077>080-083-086-260100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
La Garita Mountains Above 10000 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
605 PM MDT Sun Jul 25 2021

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villa Grove, or 8 miles west of Hayden Pass Burn Scar, moving east at
10 mph.

There is a boundary that has formed from the Junkins Burn Scar to 
Texas Creek, over the Hayden Pass Burn Scar, and all the way to 
Central Saguache County. Heavy rain is developing and there may be 
spot where enhanced stream flow in streams and drainages is 
expected. 

Locations impacted include...
Hayden Pass Burn Scar, western Junkins Burn Scar, Bonanza, Texas
Creek, Coaldale, Villa Grove, Cotopaxi, Wetmore and Hillside.

LAT...LON 3813 10644 3827 10649 3838 10589 3845 10531
      3837 10530 3821 10504 3810 10520 3820 10529
      3823 10594
TIME...MOT...LOC 0003Z 258DEG 8KT 3830 10592 

$$

KTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:22 PM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 25, 3:22 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
322 PM MDT Sun Jul 25 2021

.SHORT TERM...(This evening through Monday)
Issued at 321 PM MDT Sun Jul 25 2021

.Tonight...Convection will end by late evening over the forecast
area. Will have to watch for precipitation over Chaffee County
this evening as a few of the models suggest convection lingering
well into the evening. Given the heavy rains over the past few
days, there may be localized concerns for some flooding in
vulnerable areas. Another concern is the surge of more moist air
from the east impinging on the eastern mountains. Some models have
been suggesting heavier rainfall as it approaches the mountains.
HRRR, RAP, and NAMNest show higher CAPE/lower LI of the airmass,
but it also shows it to be capped. Will have to watch for parcel
breaking the cap for storms with heavier rainfall.

.Monday...Upper high builds to the north with the deeper moisture
getting pushed to the New Mexico border and into the Eastern San
Juans. The threat for heavier rain and severe weather will
decrease across the northern portion of the forecast area where
the drier air aloft will move into the area, The greatest threat
for locally heavy downpours will mostly be along southern border,
especially from the I25 corridor and to the west. WPC has a
marginal excessive rain threat across the southern portion of the
CWA, which highlights the trend well. --PGW--

.LONG TERM...(Monday night through Sunday)
Issued at 321 PM MDT Sun Jul 25 2021

...Warming and Drying Trend...

.Tuesday through Thursday...High pressure aloft builds to the
north of the region during the period and gradually builds
towards the south and east. The monsoon plume will be pushed
further to the west with subsidence and warming aloft. Over the
mountains, there will still be enough moisture for diurnal
convection, but it should be higher based with lesser threats for
locally heavy downpours. On the plains, the subsidence will limit
convection with PoPs being near zero close to the Kansas border.

.Friday through Sunday...Models and ensembles have been trending
with the upper high being weaker and further to the southeast.
This could result in the monsoon plume being further east,
allowing for more monsoon moisture to move into the region,
especially over the mountains. The ensembles also hint at a cold
front passage on the plains allowing for increased potential for
convection on the plains. Timing and other details are still vague
and NBM grids handle the situation well.  --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 321 PM MDT Sun Jul 25 2021

VFR at all TAF sites except possibly during convection. Convection
will end by mid evening on Sunday at the TAF sites. On Monday, the
chances for convection will increase towards the south with KPUB
and KALS having better chances for convection than KCOS. Synoptic
forcing will be weak so it is difficult to pinpoint timing for
convection Monday afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PGW
LONG TERM...PGW
AVIATION...PGW
Hazardous weather outlook, Jul 25, 11:38 AM MDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1138 AM MDT Sun Jul 25 2021

COZ058>089-093>099-261745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1138 AM MDT Sun Jul 25 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous slow moving thunderstorms will develop early
in the afternoon over the mountains and spread to interior
valleys, the I-25 corridor and eastern plains by the middle of the
afternoon. The main risk with storms today will again be locally
heavy rainfall, which could produce flash flooding over recent
burn scars and across areas which have received heavy rain over
the past few days. A few stronger storms could also contain small
hail, gusty winds up to 50 mph and frequent cloud to ground
lightning. Storms will gradually weaken and dissipate during the
evening, with most activity ending by midnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous afternoon and evening thunderstorms will
continue across the mountains on Monday, with a few storms
possible along the I-25 corridor and across the eastern plains.
Storms will be slow moving and capable of producing locally heavy
rain, leading to enhanced flash flooding risks, especially for
area burn scars. Other storm threats will include lightning and
gusty outflow winds to around 50 mph, with small possible with the
stronger storms.

Storm coverage and intensity will begin to decrease from Tuesday
through the remainder of the work week, as available moisture
decreases across the region. There will be enough residual
moisture to support isolated to scattered afternoon and evening
storms each day, with the best coverage across the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across all of south central and southeast Colorado this
afternoon and evening.

06/RODRIGUEZ

In the hours before

Local storm report, Jul 25, 5:15 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             WALSH                   37.39N 102.28W
07/25/2021  M0.75 INCH       BACA               CO   TRAINED SPOTTER

&&
Special weather statement, Jul 25, 5:15 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
515 PM MDT Sun Jul 25 2021

COZ098-099-252345-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
515 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 545 PM MDT...

At 514 PM MDT, trained weather spotters reported strong thunderstorms
along a line extending from 7 miles southeast of Stonington to near
Two Buttes Reservoir. Movement was east at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms. Penny size hail has occurred with these storms in
Walsh.

Locations impacted include...
Walsh, Two Buttes, Stonington and Two Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3733 10205 3780 10260 3767 10266 3709 10205
TIME...MOT...LOC 2314Z 277DEG 14KT 3721 10211 3767 10257

Cohen
Local storm report, Jul 25, 5:16 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             EADS                    38.48N 102.78W
07/25/2021  E0.75 INCH       KIOWA              CO   PUBLIC

            REPORT FROM MPING: DIME SIZE HAIL WITH
            EARLIER STORMS (0.75 IN.).

&&

COHEN
Special weather statement, Jul 25, 5:58 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
558 PM MDT Sun Jul 25 2021

COZ079-081-083-086-089-093-097-098-260045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Canon City Vicinity/Eastern Fremont County CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
558 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR OTERO...WEST CENTRAL PROWERS...
SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER...SOUTHERN CROWLEY...
CENTRAL PUEBLO AND CENTRAL BENT COUNTIES UNTIL 645 PM MDT...

At 556 PM MDT, Doppler radar was tracking strong winds and widely
scattered thunderstorms across the advisory area.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this activity. Storms may produce very heavy rainfall.

Locations impacted include...
Pueblo, La Junta, North La Junta, Rocky Ford, Florence, Las Animas,
Fowler, Ordway, Swink, Manzanola, Olney Springs, Boone, Sugar City,
Cheraw, Crowley, Penrose, Blende, Avondale, John Martin Reservoir and
Pueblo Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3806 10272 3855 10521 3840 10530 3799 10464
      3776 10333 3784 10266
TIME...MOT...LOC 2356Z 231DEG 9KT 3794 10273 3808 10360

Cohen
Local storm report, Jul 25, 6:00 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     6 WNW GRANADA           38.08N 102.41W
07/25/2021  M59 MPH          PROWERS            CO   PUBLIC

&&
Special weather statement, Jul 25, 6:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
605 PM MDT Sun Jul 25 2021

COZ060-065-066-069-072-073-077>080-083-086-260100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
La Garita Mountains Above 10000 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
605 PM MDT Sun Jul 25 2021

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villa Grove, or 8 miles west of Hayden Pass Burn Scar, moving east at
10 mph.

There is a boundary that has formed from the Junkins Burn Scar to
Texas Creek, over the Hayden Pass Burn Scar, and all the way to
Central Saguache County. Heavy rain is developing and there may be
spot where enhanced stream flow in streams and drainages is
expected.

Locations impacted include...
Hayden Pass Burn Scar, western Junkins Burn Scar, Bonanza, Texas
Creek, Coaldale, Villa Grove, Cotopaxi, Wetmore and Hillside.

LAT...LON 3813 10644 3827 10649 3838 10589 3845 10531
      3837 10530 3821 10504 3810 10520 3820 10529
      3823 10594
TIME...MOT...LOC 0003Z 258DEG 8KT 3830 10592

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:33 PM MDTFlash Flood Warning Considerable damage threatPUBFremont3 hr
Jul 25, 6:45 PM MDTSpecial Weather StatementPUBProwers45 min
Jul 25, 7:11 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Fremont3 hr
Jul 25, 7:27 PM MDTSpecial Weather StatementPUBCuster48 min
Jul 25, 7:48 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Fremont, Pueblo3 hr
Jul 25, 8:07 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Huerfano, Pueblo3 hr
Jul 26, 3:56 PM MDTSpecial Weather StatementPUBLas Animas49 min
Jul 26, 4:48 PM MDTSpecial Weather StatementPUB42 min
Jul 26, 5:35 PM MDTSpecial Weather StatementPUBBaca40 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.